ADHD

Question
Posted by: ADHDude | 2010/03/11

Q.

I want to Report The Following Warning

Beware of long term use of Ritalin because after 20 years of taking it I developed the following ADVERSE REACTIONS of long term use:

1.I took my morning dose of Ritalin and I got a horrible confused feeling where I did not know where to focus my eyes or what to do next. Everything seemed too fast paced. It felt like 1000 operations moving though my head at the same time. I looked in all directions and did not know what to do with myself. It felt like my mind was moving too fast for the environment and I was confused and disorientated with my head swaying back and forth involuntary. It was a feeling of mixed signals in the brain.

2.One day I had a great day and took my afternoon dose of Ritalin and got a horrific vertigo/panic attack. My eyes pulled inwards and stayed that way while the room looked like it was spinning. This lasted 8 hours and it was agonising because I felt nauseous and I had a panic attack at the same.

3. I often get feelings of "  racing thoughts"  where so many things that I need to do or thoughts shoot through my head at the same time and I feel im going to go mad

4. I do not abuse my medication in all honesty

I am living proof that long term use of Ritalin causes adverse reactions to the brain and I need info on how to report this to Novartis. Doctors dont even know about this and I am the first victim of a tragedy.

Expert's Reply

A.

ADHD Expert

Dear ADHDude,

It is very unfortunate that you have experienced such effects after your use of Ritalin, and indeed medical professionals do need to be told of these. However,and I do not intend to be patronising, you are an isolated case. There are many people who have been taking Ritalin for as many years as you and have not experienced negative effects.

As a side note to others reading this, it is important to remember that everyone has a different make up and respond differently to the same situations/medications. It is imperative to visit your prescribing practitioner twice a year to ensure your dosage is correct for your current circumstances; any ill effects must be reported to your doctor as soon as possible.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: ADHDude | 2010/03/12

An isolated case!!!! Why the -|- do I get the bad luck. -|- LIFE!!!!

Reply to ADHDude
Posted by: ADD/ADHD Expert | 2010/03/12

Dear ADHDude,

It is very unfortunate that you have experienced such effects after your use of Ritalin, and indeed medical professionals do need to be told of these. However,and I do not intend to be patronising, you are an isolated case. There are many people who have been taking Ritalin for as many years as you and have not experienced negative effects.

As a side note to others reading this, it is important to remember that everyone has a different make up and respond differently to the same situations/medications. It is imperative to visit your prescribing practitioner twice a year to ensure your dosage is correct for your current circumstances; any ill effects must be reported to your doctor as soon as possible.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.